BP Basics

Side Effects Of High Blood Pressure Medication Topral

The various medications prescribed by doctors for high blood pressure in one way or the other pose some kind of side effects. The blood pressure medications fall under the following characteristics-
ACE Inhibitors: The medicines of this category expand the vessels and thus the blood pressure is retained to normal. Cilazapril, Captopril etc are some names that fall under this section.

Beta-blockers: Beta blockers medicines block the effect of the sympathetic nervous system. This in turn relaxes the heart beats and lowers the BP.

Alpha-blockers: The medicines of this kind widen and relax the blood vessels. These medicines are sometimes prescribed along with the beta blockers for more convenience.

Calcium-channel blockers: They reduce the tensions of the arteries, expand them and create more room for swift flow of the blood. They even relax the heart muscles.

Diuretics: The medicines so applied help in removing salt and fluids from the body and also reduce the strain of blood circulations.


Topral also known as Toprol-XL is a beta-blocker medicine. This particularly acts upon the neuro-sympathetic nerves. The medicine also triggers the adrenaline that increases the fast rate of heart. Acebutolol, Bisoprolol, Atenolol etc are someĀ  medicines of the kind of Topral. The slow beating of the heart relaxes the heart muscles and in turn reduces the force of the blood in the arteries.


The blood pressure medicines till now have always been seen to have some side effects. The side effects of high blood pressure medication Topral have also been complained by patients. The normal side effects are- breathing suffocation or trying hard to breathe longer, tiredness, depression, dizziness, itching, diarrhea, rashes, low heart beat. These side effects are inevitable since the medicines triggers the nervous tissues, and hear rate. The sudden change in body metabolism is also one of the reasons of these side effects.


If you are a patient of high blood pressure or hypertension and after taking the beta blockers feel any of these side effects, you should consult your doctor as soon as possible.